Alert archive / New Jersey / Dense Fog Advisories in 2012
Dense Fog Advisory 8, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Aug 8, 2012, 6:27 AM EDT for 7 counties in New Jersey; Delaware County, Philadelphia County, Pennsylvania; New Castle County, Delaware. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2012, 6:27 AM EDT (10:27 UTC)
- Expired
- Aug 8, 2012, 10:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 46 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 10.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WWUS71 KPHI 081027 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 627 AM EDT WED AUG 8 2012 DEZ001-NJZ013-015>020-027-PAZ067>071-081400- /O.NEW.KPHI.FG.Y.0008.120808T1027Z-120808T1400Z/ NEW CASTLE-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...FREEHOLD...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...WHARTON STATE FOREST...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 627 AM EDT WED AUG 8 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...THE DENSE FOG SHOULD BEGIN LIFTING BETWEEN 900 AM AND 1000 AM. * IMPACTS...TRAVEL WILL BE IMPACTED THROUGH THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Aug 8, 6:07 AM EDT, 20 minutes earlier.
Area forecast discussion, Aug 8, 6:07 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 607 AM EDT WED AUG 8 2012 .SYNOPSIS... A WEAK BOUNDARY WILL VERY SLOWLY MOVE NORTHWARD ACROSS OUR AREA TODAY THROUGH THURSDAY. AN AREA OF LOW PRESSURE IS FORECAST TO TRACK ALONG THIS BOUNDARY AND SLIDE UP INTO THE EASTERN GREAT LAKES REGION LATE FRIDAY AND SATURDAY. AN ASSOCIATED COLD FRONT IS FORECAST TO MOVE THROUGH OUR AREA SATURDAY, THEN GENERALLY WEAK HIGH PRESSURE ACROSS THE OHIO VALLEY BUILDS EASTWARD SUNDAY THROUGH TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE FORECAST FOR TODAY CONSISTS OF TWO TALES OF CONVECTIVE POTENTIAL. THE FOG IS BECOMING MORE WIDESPREAD AS THE LIGHT NORTHEAST SURFACE FLOW AHEAD OF THE WARM FRONT TO THE SOUTH SATURATES THE LOWER LEVELS. THE DENSE FOG DOES NOT APPEAR YET TO BE WORTHY OF A DENSE FOG ADVISORY YET...BUT THE FORECAST WAS UPDATED TO HIT THE FOG HARDER. EVIDENTLY...THE LOW TOPPED CONVECTIVE ELEMENTS ARE FINDING A BOUNDARY THEY LIKE...AS A LINE OF SHOWERS STRETCHES FROM SOUTH CENTRAL OCEAN COUNTY NJ INTO SUSSEX COUNTY DELAWARE. THE BOUNDARY IS NOT EVIDENT IN THE LATEST LAPS STREAMLINE ANALYSIS...AND THE SURFACE BOUNDARY APPEARS TO BE MORE WEST TO EAST ORIENTED. THE CONVECTIVE ELEMENTS ARE MORE NORTHEAST TO SOUTHWEST...SUGGESTING A SHEAR LINE THAT IS NOT EASILY DETECTABLE. THE TOPS OF THE ELEMENTS ARE OCCASIONALLY GETTING TO MINUS 20 CELSIUS...AS SHOWN BY THE OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKE. HOWEVER...THE LOW LEVELS ARE STILL FAIRLY STABLE...AND IT IS PROBABLE THAT THERE IS NOT MUCH WIND WITH ANY OF THE CONVECTIVE ELEMENTS. BECAUSE OF THE INCREASE IN COVERAGE...THE FORECAST WAS UPDATED TO INCLUDE THE THUNDER THREAT. NONE OF THE NEAT TERN MODELS ARE HANDLING THE DEVELOPMENT WELL...SO THE THREAT WAS RUN THROUGH MID MORNING. THE HIGH CLOUDINESS IS PLACE IS MAINLY DUE TO THE JET POSITION ALONG THE MID ATLANTIC COAST. THE JET SHOULD FINALLY LIFT OUT DURING THE MID TO LATE AFTERNOON...AND THE TIMING WOULD SUGGEST THAT AT LEAST THE SOUTHEAST HALF OF THE AREA WILL SEE HIGH CLOUDS FOR MOST OF THE DAY. BASED ON WHAT IS OCCURRING AT THE OFFICE EARLY THIS MORNING... THE CLOUDINESS DOES NOT SEEM AS THICK AS TUESDAY AFTERNOON...AND MAY NOT IMPACT HIGHS AS MUCH. HOWEVER...IN DEFERENCE TO THE CLOUDS AND SLOWLY SINKING SUN ANGLE...HIGHS WERE BASED ON THE MOST BLEND...THEN DROPPED A TAD WHERE THE CIRRUS MAY END UP WINNING OUT FOR MOST OF THE DAY. THE CIRRUS COULD ALSO END UP HAVING AN IMPACT ON CONVECTIVE POTENTIAL (BOTH NORTH AND SOUTH). NEAR TERM MODELS SHOW THE SHALLOW FRONT ACROSS SOUTHERN AREAS SLOWLY LIFTING NORTH AS A WARM FRONT TODAY. THE NET EFFECT WILL BE A WIND SHIFT AND INCREASE IN LOW LEVEL DEW POINTS. THE INCREASE IN DEW POINTS (AND LOW LEVEL MOISTURE IN GENERAL) SHOULD RESULT IN AN INCREASE IN THE AREAL COVERAGE OF INSTABILITY THIS AFTERNOON. THE MOST LIKELY PLACE FOR THIS TO OCCUR IS ALONG AND SOUTH OF THE WARM FRONTAL BOUNDARY. SINCE THE FINAL RESTING PLACE (IF IT HAS ONE) OF THE FRONT IS IN QUESTION...THE THUNDERSTORM PROBABILITIES BECOME NEBULOUS AT BEST. FOR THE AFTERNOON...THE BEST CHANCE OF THUNDER APPEARS TO BE SOUTH OF A KRDG-KPHL-KMJX LINE. MODIFIED SOUNDINGS IN THIS AREA SHOULD SHEAR WILL BE WEAK...LOW AND MID LEVEL LAPSE RATES INCREASING...DRY MID LEVELS AND PRECIPITABLE WATER VALUES NEAR 1.50 INCHES. THE NET RESULT WOULD BE PULSE STORMS WITH POTENTIAL FOR GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL. COVERAGE HERE IS THE ISSUE. FOR NOW...DUE TO LACK OF COVERAGE...ENHANCED WORDING WILL NOT BE INCLUDED IN THE FORECAST...BUT THIS MAY NEED TO BE REVISITED LATER. THE NEXT AREA OF CONVECTIVE INTEREST COULD BE THE SOUTHERN POCONOS AND NORTHWEST NEW JERSEY THIS AFTERNOON AND EVENING. THIS AREA WILL BE CLOSER TO A MID LEVEL SHORT WAVE PASSING THROUGH NEW ENGLAND...AND ITS ASSOCIATED SHEAR. IN ADDITION...INSTABILITY HERE SHOULD BE SUFFICIENT FOR CONVECTIVE DEVELOPMENT...BUT THE LACK OF A FOCUS MAY END UP BEING THE LIMITING FACTOR HERE. SINCE COVERAGE HERE IS ALSO SUSPECT...NO ENHANCED WORDING WILL BE USED HERE EITHER. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... EVENING CONVECTION (ISOLATED AS IT MIGHT BE) SUCH START TO DISSIPATE DURING THE EVENING. AFTER THIS...THE POTENTIAL APPEARS TO BECOME MINIMAL...AND FOR NOW THE REMAINDER OF THE NIGHT WILL BE KEPT DRY. PATCHY FOG PROBABLY HAS A BETTER FOOTHOLD FOR TONIGHT AND THURSDAY MORNING THAN THIS MORNING...AND WILL BE INCLUDED IN THE FORECAST. AS THE AIRMASS WARMS FROM WITHIN...LOWS TONIGHT WERE BASED MAINLY ON THE MOS BLEND. && .LONG TERM /THURSDAY THROUGH TUESDAY/... THIS TIME FRAME LOOKS TO START ON THE ACTIVE SIDE /POTENTIALLY LOCALLY HEAVY RAIN AND STRONG CONVECTION/ ALONG WITH MORE HEAT AND HUMIDITY, FOLLOWED BY A MORE CALMER TIME. THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A VIGOROUS SHORT WAVE DIVING SOUTHEASTWARD FROM THE MIDWEST THURSDAY THAT HELPS TO AMPLIFY A TROUGH. THIS FEATURE MAY END UP CLOSING OFF AS IT SWINGS ACROSS THE GREAT LAKES AND UPPER OHIO VALLEY. THIS WILL OPEN THE DOOR FOR A DECENT AMOUNT OF MOISTURE RETURN TO THE EAST OF THE TROUGH AXIS. THIS FEATURE MAY BE SLOW TO MOVE NORTHEASTWARD ESPECIALLY DEPENDING ON HOW CLOSED OFF IT BECOMES. THERE DOES LOOK LIKE ENOUGH OF A FLOW UPSTREAM TO PUSH THE CLOSED LOW NORTHEASTWARD AS WE GO THROUGH SATURDAY AND SUNDAY. THE PATTERN THEN LOOKS TO TRANSITION MORE ZONAL WITH WEAK HIGH PRESSURE BUILDING FROM THE UPPER OHIO VALLEY TO THE MID ATLANTIC, ALTHOUGH A COLD FRONT MAY BE LURKING ACROSS THE GREAT LAKES. FOR THURSDAY AND FRIDAY, AS THE UPPER-LEVEL TROUGH AMPLIFIES TO OUR WEST DURING THIS TIME FRAME, A DEEP SOUTHWESTERLY FLOW WILL ALLOW MOISTURE TO INCREASE AND DEEPEN. THIS IS SEEN IN THE PW VALUES AS THEY ARE FORECAST TO INCREASE TO NEAR 2 INCHES BY FRIDAY. IN ADDITION, A PLUME OF HIGH THETA-E AIR IS FORECAST TO SURGE UP ACROSS THE AREA IN THE LOWER LEVELS. A WEAK COLD FRONT WILL BE SETTLING SOUTHEASTWARD, HOWEVER AS THE TROUGH AMPLIFIES THIS FEATURE MAY END UP STALLING FOR A TIME. THE AIRMASS AHEAD OF THIS FEATURE WILL BE CHARACTERIZED BY DEW POINTS MOSTLY IN THE UPPER 60S AND LOWER 70S. THERE SHOULD BE DECENT HEATING TAKING PLACE ON THURSDAY, AND THEREFORE SURFACE BASED CAPE SHOULD EXCEED 1000 J/KG. THIS IN COMBINATION WITH WEAK LIFT FROM THE FRONT ALONG WITH TERRAIN INDUCED CIRCULATIONS SHOULD RESULT IN AT LEAST SCATTERED CONVECTIVE DEVELOPMENT. AS OF NOW, THE WESTERN ZONES LOOK TO HAVE A BETTER CHC DUE TO THE PROXIMITY TO THE INCOMING AMPLIFYING TROUGH AND ALSO THE POTENTIAL FOR TERRAIN AFFECTS AND A LEE SIDE TROUGH. THE OVERALL FLOW LOOKS TO BE ON THE WEAKER SIDE THURSDAY AND MOSTLY BEHIND THE FRONT, HOWEVER GIVEN THE SOUTHWESTERLY FLOW REGIME STORMS MAY ORGANIZE INTO CLUSTERS OR LINES WITH A LOCALLY INCREASED WIND THREAT. WHILE THE CONVECTION MAY TEND TO DWINDLE DURING THE NIGHT, THURSDAY NIGHT MAY HAVE SOME CONVECTION PERSIST AS ADDITIONAL ASCENT MAY OVERSPREAD THE AREA IN ASSOCIATION WITH AN INCOMING DEEPENING TROUGH. IF CONVECTION REMAINS MORE WIDESPREAD, WE MAY THEN TRANSITION FROM A LOCAL STRONG/SEVERE THREAT TO LOCALLY VERY HEAVY RAIN. ON FRIDAY, THE UPPER-LEVEL TROUGH IS FORECAST TO BE CLOSING OFF AS IT SLIDES ACROSS THE EASTERN GREAT LAKES AND UPPER OHIO VALLEY. THE DEEP PLUME OF MOISTURE WILL BE MAINTAINED ACROSS OUR AREA, AND WITH A STRONGER WIND FIELD AND LOWERING HEIGHTS ARRIVING THERE SHOULD BE AN INCREASE IN SHOWERS AND THUNDERSTORMS. THE SEVERE THREAT WILL GENERALLY BE DETERMINED BY HOW MUCH HEATING OCCURS. IT APPEARS THAT AT LEAST SOME SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING TO START THE DAY, HOWEVER POCKETS OF STRONGER HEATING MAY ALLOW FOR MORE ROBUST CONVECTION. THERE IS SOME TIMING QUESTIONS AS WELL, WITH SOME GUIDANCE A BIT FASTER WITH THE ASSOCIATED SURFACE LOW AND COLD FRONT. AS OF NOW, FRIDAY LOOKS TO BE ACTIVE WITH SHOWERS AND THUNDERSTORMS OCCURRING AT ANY TIME ALTHOUGH THE AFTERNOON AND AT NIGHT LOOKS TO BE MORE FAVORED AS THE MAIN THRUST OF THE INCOMING SHARPENING TROUGH ARRIVES. ANY ROBUST STORMS THAT CAN SUSTAIN THEMSELVES AND EVEN BECOME ORGANIZED WILL INCREASE THE LOCALLY DAMAGING WIND THREAT /DOWNBURST POTENTIAL WITH WATER LOADED DOWNDRAFTS/ AND ALSO HAIL. THE SHEAR MAY BECOME SOMEWHAT ENHANCED AS WELL WITH THE POTENTIAL FOR THE LOW-LEVEL WINDS TO BACK MORE TO THE SOUTHEAST WHILE ALOFT THEY ARE FROM THE SOUTHWEST. WE WILL HAVE TO WATCH FOR THE POTENTIAL FOR LOCALLY VERY HEAVY RAIN AS WELL AS RAINFALL RATES SHOULD BE EFFICIENT ALONG WITH MORE WIDESPREAD COVERAGE DEVELOPING. FOR NOW, WE WILL CONTINUE TO INCLUDE A POSSIBLE HEAVY RAIN MENTION BUT OPTED TO NOT INCLUDE GUSTY WINDS OR HAIL DUE TO LOWER CONFIDENCE REGARDING COVERAGE AND OVERALL STORM EVOLUTION. IT WILL BE A VERY WARM/HOT AND HUMID FEW DAYS, HOWEVER IF MORE CLOUDS ARE AROUND THEN THIS WILL HOLD THE TEMPERATURES BACK SOME. IN ADDITION, COOLING SHOWERS AND THUNDERSTORMS WILL BE AROUND ESPECIALLY FRIDAY. AS OF NOW, HEAT INDICES IN THE HIGHLY URBANIZED AREAS GET INTO THE MID TO UPPER 90S FOR A TIME EACH AFTERNOON. WE ARE IN AUGUST AND HAVE HAD SEVERAL EPISODES OF EXCESSIVE HEAT THIS SUMMER, THEREFORE NO HEAT RELATED HEADLINES WILL BE ISSUED. FOR SATURDAY AND SUNDAY, A COLD FRONT WILL BE SHIFTING EAST OF OUR AREA DURING SATURDAY. THIS WILL BE DRIVEN BY A CLOSED LOW THAT IS FORECAST TO GRADUALLY WEAKEN AS IT LIFTS ACROSS SOUTHEASTERN CANADA. AS THIS OCCURS, THE OVERALL ASCENT AND DEEP MOISTURE WILL BE SHUNTED TO OUR EAST. IT APPEARS THAT SOME CONVECTION WILL BE ONGOING SATURDAY ESPECIALLY DURING THE MORNING HOURS. AS A RESULT, WE HELD THE HIGHEST POPS DURING THE MORNING THEN GRADUALLY LOWERED THEM. FOLLOWING THE COLD FRONT, A WIND SHIFT TO THE WEST OR NORTHWEST WILL ALLOW FOR A MORE PLEASANT AIRMASS CHANGE AS DEW POINTS LOWER A DECENT AMOUNT THROUGH SUNDAY. DESPITE THE MID LEVEL FLOW TURNING MORE ZONAL SUNDAY, SOME GUIDANCE HINTS AT A SHORT WAVE TRACKING SOUTHEASTWARD FROM THE MIDWEST. SOME CONVECTION MAY BE TIED TO THIS AS SOME WAA AND MOISTURE ADVECTION OCCURS AHEAD OF IT. MEANWHILE, WEAK HIGH PRESSURE SHOULD BE BUILDING INTO OUR REGION. FOR MONDAY AND TUESDAY, WHILE THE FLOW TRIES TO MAINTAIN A MORE ZONAL ORIENTATION IT APPEARS THAT THERE WILL BE SOME SHORT WAVES EMBEDDED WITHIN THIS FLOW. THIS MAY TEAM UP OR ENHANCE SOME WAA AHEAD OF IT WITH POSSIBLE ISOLATED TO SCATTERED CONVECTION AS A RESULT. THE TIMING MAY CHANGE, BUT AS OF NOW IT APPEARS THIS MAY OCCUR MONDAY NIGHT AND TUESDAY. FOR NOW, KEPT SOME SLIGHT CHC TO LOW CHC POPS. LITTLE CHANGES WERE MADE TO THE TEMPERATURES. && .AVIATION /10Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. WELL...THE LIFR STRATUS HAS MADE AN APPEARANCE THIS MORNING. IT IS MOSTLY LIKELY IN THE LIGHT NORTHEAST FLOW AHEAD OF THE SURFACE BOUNDARY TO THE SOUTH. A RECENT AMDAR SOUNDING FROM KPHL SHOWS THE INVERSION NEAR 400 FEET...AND TO THIS POINT CEILINGS HAVE BEEN COMING IN BETWEEN 200 AND 400 FEET. THE LOWER DECK HAS YET TO SHOW UP AT KPHL...AND THE 800 FOOT CEILINGS HAS SCATTERED OUT AT KILG. FOR NOW...VFR CONDITIONS WILL BE MAINTAINED AT KPHL...AND AMENDED AS NEEDED. IF THE LOWER DECK BECOMES A LIFR CEILING AT KPHL...IT COULD LAST UNTIL 1300 UTC. VFR CONDITIONS ARE EXPECTED TODAY...AFTER ANY MVFR CEILINGS AND VISIBILITIES LIFT (WHICH SHOULD OCCUR BEFORE 1400 UTC). A WARM FRONT MOVING SLOWLY NORTH THROUGH THE AREA COULD FOCUS ISOLATED THUNDERSTORM DEVELOPMENT...BUT RIGHT NOW CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN THE FORECAST. LIGHT WINDS SHOULD BECOME SOUTH TO SOUTHWEST...AND AVERAGE LESS THAN 10 KNOTS. MAINLY VFR CONDITIONS ARE EXPECTED TONIGHT. WINDS SHOULD BECOME LIGHT AND VARIABLE...AND THIS COULD ALLOW PATCHY MVFR FOG FORM IN PLACES LIKE KRDG AND KMIV AFTER 0600 UTC THURSDAY. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE...BUT CONFIDENCE IS FAR TOO LOW TO INCLUDE IN THE FORECAST NOW. OUTLOOK... THURSDAY...GENERALLY VFR. THERE IS HOWEVER A CHANCE FOR A FEW SHOWERS OR THUNDERSTORMS AS WEAK COLD FRONT APPROACHES. A SOUTHWEST WIND WILL BE AROUND 10 KNOTS. THERE IS A LOW CHANCE FOR SOME LOCAL FOG AT NIGHT, ESPECIALLY IF THE CLOUDS THIN OUT AND WINDS GO LIGHT/CALM. FRIDAY THROUGH SATURDAY...SOME SHOWERS AND THUNDERSTORMS FRIDAY MAY BECOME MORE NUMEROUS AT NIGHT AND LINGER SATURDAY MORNING. THIS WOULD RESULT IN AREAS OF SUB-VFR CONDITIONS. A COLD FRONT MOVES THROUGH LATER SATURDAY, WHICH SHOULD RETURN THE CONDITIONS TO VFR. A SOUTH TO SOUTHWEST WIND AT 10 TO 15 KNOTS, SHIFTING TO WESTERLY DURING SATURDAY. SUNDAY...VFR WITH A WESTERLY WIND AROUND 10 KNOTS. && .MARINE... THE GRADIENT FLOW REMAINS FROM THE SOUTHWEST EARLY THIS MORNING... BUT THE WIND DIRECTION THIS MORNING COULD BECOME VARIABLE FOR A TIME AS A WARM FRONT TRIES TO MOVE NORTH. IN ANY EVENT...WINDS BEFORE SUNRISE SHOULD DROP TO LESS THAN 10 KNOTS. THE POSITION OF THE WARM FRONT COULD IMPACT WIND DIRECTION ACROSS THE NORTHERN OCEAN WATERS THIS MORNING...BUT THE GRADIENT SOUTH TO SOUTHWEST FLOW SHOULD ASSERT ITSELF THIS AFTERNOON. THE GRADIENT FLOW COULD BE WEAK ENOUGH SOUTH TO ALLOW SEA AND BAY BREEZES TO FORM IN THE AFTERNOON. THERE ARE SOME INDICATIONS IN THE NEAR TERM MODEL WIND FIELDS THAT THE SEA AND BAY BREEZES COULD AUGMENT THE LOCAL SYNOPTIC FLOW. IS THIS OCCURS...IT IS POSSIBLE THAT THE SOUTHERN OCEAN WATERS AND AT LEAST THE LOWER DELAWARE BAY (IF NOT ALL OF IT) COULD SEE SOUTH WINDS GUST TO 20 KNOTS FOR A TIME LATE THIS AFTERNOON AND THIS EVENING. AT THIS POINT...IT DOES NOT APPEAR AS THOUGH WINDS WILL GUST HIGHER THAN 20 KNOTS...AND SEA SHOULD NOT RESPOND TO SUCH A SHORT FETCH. THE SEA AND BAY BREEZES SHOULD START TO DISSIPATE BY MID EVENING. AFTER THAT...THE GRADIENT SOUTH TO SOUTHWEST FLOW SHOULD BECOME REESTABLISHED. WINDS BY DAYBREAK THURSDAY SHOULD BE 10 KNOTS OR LESS OVER ALL WATERS. OUTLOOK... A SOUTHERLY FLOW THURSDAY IS EXPECTED TO BE ON THE LIGHTER SIDE. A COLD FRONT AND AMPLIFYING UPPER-LEVEL TROUGH THEN ARRIVES FRIDAY WITH A STRENGTHENING LOW-LEVEL FLOW. THIS FLOW MAY END UP BEING THE STRONGEST FRIDAY NIGHT AND SATURDAY JUST AHEAD OF THE COLD FRONT, AND AS LOW PRESSURE TRACKS MAINLY TO OUR WEST. AS OF NOW, CONDITIONS ARE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA INTO FRIDAY. THE PRESSURE GRADIENT TIGHTENING UP AHEAD OF THE COLD FRONT MAY ALLOW THE WINDS TO NEAR 25 KNOTS FOR A TIME ESPECIALLY FRIDAY NIGHT AND SATURDAY. IN ADDITION, THE SOUTHERLY FLOW WILL BUILD THE SEAS WHICH COULD BE AROUND 5 FEET SATURDAY. AS A RESULT, A SMALL CRAFT ADVISORY MAY BE NEEDED FOR FRIDAY AND SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS FRIDAY INTO SATURDAY, WITH LOCALLY GUSTY WINDS POSSIBLE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE NEAR TERM...HAYES SHORT TERM...HAYES LONG TERM...GORSE AVIATION...GORSE/HAYES MARINE...GORSE/HAYES
Hazardous weather outlook, Aug 8, 3:42 AM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 342 AM EDT WED AUG 8 2012 DEZ001-NJZ015-017>019-PAZ067>071-090745- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 342 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SATURDAY, WITH THE MORE NUMEROUS ACTIVITY OCCURRING LATE FRIDAY INTO SATURDAY. SOME STORMS COULD PRODUCE LOCALLY STRONG WINDS AND HEAVY RAIN. IN ADDITION, THE HEAT INDICES DURING THURSDAY AND FRIDAY AFTERNOONS SHOULD TOP OUT IN THE MID TO UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-016-020>023- 027-PAZ054-055-060>062-090745- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON- 342 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SATURDAY, WITH THE MORE NUMEROUS ACTIVITY OCCURRING LATE FRIDAY INTO SATURDAY. SOME STORMS COULD PRODUCE LOCALLY STRONG WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-090745- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 342 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER THURSDAY THROUGH SATURDAY, WITH THE MORE NUMEROUS ACTIVITY OCCURRING LATE FRIDAY INTO SATURDAY. SOME STORMS COULD PRODUCE LOCALLY STRONG WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-090745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 342 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SOME THUNDERSTORMS ARE EXPECTED LATER THURSDAY THROUGH SATURDAY, WITH THE MORE NUMEROUS ACTIVITY OCCURRING LATE FRIDAY AND SATURDAY. SOME STORMS COULD PRODUCE LOCALLY STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 5:23 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 523 AM EDT WED AUG 8 2012 NJZ018>020-022-027-PAZ068-069-071-081200- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC- SOUTHEASTERN BURLINGTON-MONTGOMERY-BUCKS-PHILADELPHIA- INCLUDING THE CITIES OF...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...HAMMONTON...WHARTON STATE FOREST... NORRISTOWN...DOYLESTOWN...PHILADELPHIA 523 AM EDT WED AUG 8 2012 ...PATCHY FOG THIS MORNING... EXPECT PATCHY FOG ACROSS PORTIONS OF SOUTHEAST PENNSYLVANIA AND CENTRAL AND SOUTHERN NEW JERSEY THROUGH ABOUT 800 AM. THE FOG MAY BE DENSE IN SPOTS...WITH VISIBILITIES DROPPING BELOW ONE-HALF MILE AT TIMES. THE FOG SHOULD BEGIN TO LIFT BETWEEN 700 AM AND 800 AM. IF YOU WILL BE TRAVELING THIS MORNING...BE ON THE ALERT FOR LOCALLY POOR VISIBILITY IN PATCHY DENSE FOG. HAYES
Special weather statement, Aug 8, 5:59 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 559 AM EDT WED AUG 8 2012 NJZ013-015-017>020-022-027-PAZ067>071-081230- WESTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...FREEHOLD...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON... HAMMONTON...WHARTON STATE FOREST...WEST CHESTER...NORRISTOWN... DOYLESTOWN...MEDIA...PHILADELPHIA 559 AM EDT WED AUG 8 2012 ...AREAS OF FOG THIS MORNING... LOOK FOR AREAS OF FOG ACROSS SOUTHEAST PENNSYLVANIA AND CENTRAL AND SOUTHERN NEW JERSEY THROUGH 830 AM. THE FOG WILL BE DENSE IN SPOTS...WITH VISIBILITIES DROPPING BELOW ONE-HALF MILE AT TIMES. THE FOG WILL BEGIN TO LIFT BETWEEN 730 AM AND 830 AM. THE FOG WILL AFFECT TRAVEL ON PORTIONS OF THE PENNSYLVANIA TURNPIKE...NEW JERSEY TURNPIKE AND PORTIONS OF INTERSTATE 195. IF YOU WILL BE TRAVELING THIS MORNING...BE ON THE ALERT FOR LOCALLY POOR VISIBILITY IN AREAS OF FOG. USE LOW BEAM HEADLIGHTS...AND LEAVE YOURSELF PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION SAFELY. HAYES
Nearby
Dense Fog Advisories in New Jersey, 2012Dense Fog Advisories in Pennsylvania, 2012Dense Fog Advisories in Delaware, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.